Advice for Stopping PPI

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lu2011
Regular Member


Date Joined Apr 2011
Total Posts : 291
   Posted 5/24/2013 6:49 AM (GMT -6)   
Hi,
 
I've been taking a PPI (tecta) for just over 4 weeks now and would like to stop.  It has been helping lessen my nausea from gastritis, but I don't want to be on it long term as i've heard warnings of rebound effect.  I am currently taking 1 tecta per day.  I also take a zantac mid day if the nausea returns.  What is the best way to stop?
 
e.g. just stop the tecta and, say, take a zantac in the morning (when I normally would take the PPI) and one in the afternoon?  Or say, take a tecta every other day?
 
The tecta pill itself is oval (as opposed to being flat) and small, so it's not so easy to cut it in half. 
 
Advice is greatly appreciated.
Ulcerative Colitis 1988, had colon removed and now jpouch
Now sufer from sacroiliitis and inflammation of piriformis muscle causing sciatica like pain during flare ups. Joints very bad...take celebrex when needed.
Suffer from asthma (only triggered when I get a cold) and stuffed sinuses.
Now also suffer from gastritis.

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5028
   Posted 5/24/2013 7:32 AM (GMT -6)   
What does your doctor say? 4 weeks isn't a long time to be on a PPI.

Lu2011
Regular Member


Date Joined Apr 2011
Total Posts : 291
   Posted 5/24/2013 11:01 AM (GMT -6)   
That's part of why I want to stop it.  My GI didn't put me on it (said it was ok but didn't suggest it).  It was my rheumatologist that gave it to me if I want to try taking my anti-inflammatory again.  So am taking the PPI but not the anti-inflammatory.  The PPI is helping my nausea (well, except today I'm feeling yucky) but don't want to be on it for a long time...but can't really ask my GI.
Ulcerative Colitis 1988, had colon removed and now jpouch
Now sufer from sacroiliitis and inflammation of piriformis muscle causing sciatica like pain during flare ups. Joints very bad...take celebrex when needed.
Suffer from asthma (only triggered when I get a cold) and stuffed sinuses.
Now also suffer from gastritis.

sewfun
Regular Member


Date Joined May 2011
Total Posts : 146
   Posted 5/24/2013 4:18 PM (GMT -6)   
I think you could try just switching out the ppi for the Zantac since you have only been on it for 4 weeks. Not everyone has rebound after taking a ppi for 4 weeks so it is worth a shot, especially since the Zantac helps midday. If it the Zantac does not give enough relief you could cut the pill in half with a pill cutter. I have to use the pill cutter for my 300 mg Zantac because of it's shape. You should be able to get a pill cutter at the pharmacy.
Diagnosed GERD 4/2011, gastritis & esophagitis 5/2011 (healed now) and gastroparesis 6/2011
Medications: PPI-free 4/14/2013, stepping down Zantac
Domperidone 10 mg 3 times a day
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 11:19 PM (GMT -6)
There are a total of 3,005,327 posts in 329,217 threads.
View Active Threads


Who's Online
This forum has 161771 registered members. Please welcome our newest member, Sandy1222.
254 Guest(s), 9 Registered Member(s) are currently online.  Details
bobmars, TiitFromEstonia, Kent M., TheSunEone, Sandy1222, artvark, Saipan Paradise, TroubledTurds, mufjem